MAUDE Adverse Event Report: CORDIS CORPORATION OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS CORPORATION OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Catalog Number OTB59120A
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18121651 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the needle of a 120cm outback elite re-entry catheter did not retract after deployment.There were no reports of patient injury.The device was not returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the needle of a 120cm outback elite re-entry catheter did not retract after deployment.There were no reports of patient injury.Multiple attempts to obtain additional information were made without success.The device was not returned for analysis.The product history record (phr) review of lot 18121651 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿cannula/needle-retraction difficulty-unable to¿ could not be confirmed as the device was not returned for analysis.The exact cause of the issue experienced could not be determined.Based on the very limited information available for review, it is not possible to determine what factors may have contributed to the needle retraction difficulty experienced.However, it could be related to patient or procedural factors, such as a heavily tortuous anatomy.Although not intended as a mitigation of risk, the information for safety within the instructions for use (ifu) is provided in the product¿s labeling with the intent to make the user aware of the risks.As cautioned in the ifu, ¿excessive rotation, bending or kinking of the outback elite re-entry catheter may affect its performance.Withdraw the outback elite re entry catheter if it becomes excessively kinked.¿ the ifu also instructs during preparation to ¿ensure proper function of the outback elite re-entry catheter by 1) retracting and advancing the cannula tip via proximal and distal movement of the deployment slide, and 2) rotating the rotating knob which rotates the catheter shaft/nosecone.Fully retract the cannula tip via proximal retraction of the handle deployment slide until it stops.Prior to insertion into the body, ensure that the cannula tip is fully retracted into the catheter lateral port and the handle deployment slide is locked in the most proximal position.If not, repeat flushing sequence.¿ when deploying the needle in the patient, the ifu states, ¿depress handle deployment slide release button and incrementally advance the slide, as appropriate, to extend the cannula tip from the outback elite re-entry catheter lateral port and position it at the vascular target site.Maintain gentle forward pressure on the outback elite re-entry catheter shaft at the sheath.If resistance is felt during deployment, do not apply unnecessary forward push on the outback elite re-entry catheter.It may result in damage to the cannula tip and or separation of the cannula tip.Advance the guide wire through the cannula tip to position it as desired at the vascular target site.If, after advancing the guide wire distally, it is desired to retract the guide wire and resistance is experienced, first retract the cannula (guide) fully into the outback elite re-entry catheter, then proceed with retraction of the guide wire.Retract the cannula tip into the outback elite re-entry catheter by fully retracting the handle deployment slide until it stops.Release the handle deployment slide button to lock the deployment slide in the retracted position.Ensure the cannula tip is fully retracted into the catheter lateral port, and the handle deployment slide is locked, prior to withdrawing the catheter over the guide wire.¿ neither the phr review nor the information available for review suggests that the failure experienced by the customer is related to the design or manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.

Brand Name
OUTBACK
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, florida 33014
7863138372
MDR Report Key16797518
Report Number9616099-2023-06474
Device Sequence Number14237959
Product Code PDU
UDI-Device Identifier20705032067574
UDI-Public(01)20705032067574(17)240531(10)18121651
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue NumberOTB59120A
Device Lot Number18121651
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown